Asymptotic stability in the presence of convection. (English) Zbl 0712.35012

The nonlinear parabolic system \[ u_ t+au_ x+g(x,u)=Du_{xx},\quad x\in (0,1),\quad t>0 \] with initial-boundary conditions \[ u(x,0)=\Phi (x),\quad x\in (0,1);\quad u(0,t)-Pu(0,t)=\alpha,\quad u(1,t)=0,\quad t>0 \] is considered. Here \(a=const\), P and D are diagonal matrices with constant positive entries. It is assumed that the steady problem \[ aU_ x+g(x,U)=DU_{xx},\quad x\in (0,1);\quad U(0)-PU(0)=\alpha,\quad U(1)=0, \] has a smooth solution and that the initial perturbation U(x)-\(\Phi\) (x) is sufficiently small. A sufficient condition on the nonlinearity g(x,u) for the asymptotic stability of the steady solution \[ \| u(x,t)-U(x)\| \leq \| \Phi (x)-U(x)\| \exp (-\sigma t) \] is established.
Reviewer: L.Kaljakin


35B35 Stability in context of PDEs
35K55 Nonlinear parabolic equations
35B40 Asymptotic behavior of solutions to PDEs
35K50 Systems of parabolic equations, boundary value problems (MSC2000)
Full Text: DOI


[1] Amundson, N.R., Nonlinear problems in chemical reactor theory, (), 59-84 · Zbl 0155.13301
[2] Aris, R., The mathematical theory of diffusion and reaction in permeable catalysts, (1975), Clarendon Press Oxford · Zbl 0315.76051
[3] Fife, P., Mathematical aspects of reacting and diffusing systems, () · Zbl 0403.92004
[4] Howes, F.A., The asymptotic stability of steady solutions of reaction-convection-diffusion equations, J. reine angew. math., 388, 212-220, (1988) · Zbl 0639.35040
[5] Lakshmikantham, V.; Leela, S., Differential and integral inequalities, Vol. II, (1969), Academic Press New York · Zbl 0177.12403
[6] Luss, D.; Amundson, N.R., Some general observations on tubular reactor stability, Can. J. chem. engng, 45, 341-346, (1967)
[7] Protter, M.; Weinberger, H., Maximum principles in differential equations, (1967), Prentice-Hall Englewood Cliffs, NJ · Zbl 0153.13602
[8] Smoller, J., Shock waves and reaction-diffusion equations, (1983), Springer New York · Zbl 0508.35002
[9] Walter, W., Differential and integral inequalities, (1970), Springer New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.